Schizophrenia.com

Stopping Abilify cause weight loss?

A few days ago I changed 9mg of Abilify to 2.5mg of Risperidon.
I was on Abilify for over 5 years.
While being on Abilify, I gained over 20kg, have lost 6kg with a considerable effort.
When I started taking Abilify my appetite skyrocketed and began to eat 5 big meals everyday but over time it decreased to 7-8 times of binge-eating a month with 3 decent meals a day.

But after I stopped taking Abilify, my appetite becomes quite normal, and I don’t drink too much water anymore. I don’t even feel like eating snacks at 3pm. I’ve already lost 2 kg for the past few days.

I can’t help but expect that this will lead to weight loss.
I’ve always suspected that Abilify was the culprit of my weight gain, but my doctor said no.
So I kept wondering why I gained so much weight for such a short period of time.

We’ll see how my weight will change…

I was on Abilify in the past, now I am on Risperdal 2.5mg.

Abilify is really a weight neutral drug, but everyone’s reaction to it is going to be different.

I couldnt remain on Abilify because it triggered extreme paranoia and psychosis in me.

Best of luck to you with risperidone!

My doctor never said that. All he said is that Abilify won’t cause weight gain, period. Although if my weight gain was due to Abilify, his words put me in pain and loneliness of the weight problem.

Yeah pdocs will say things sometimes just so the patient remains on a certain medication.

Now that you are off of the Abilify maybe now you can lose some weight.

I managed to lose a lot of weight on Risperdal - With a sensible diet and some exercise, it is possible.

1 Like

Yes I eat 3 balanced meals a day and also exercise daily.
I hope I will lose some more weight.

1 Like

[quote=“bananatto, post:1, topic:34373”]
but my doctor said no.
[/quote]What a slack-off. Of course it’s the result of Abilify. Ever since I skipped my last IM injection I have lost about 8 lbs. 8 lbs in three weeks? Yeah, that’s definitely something. My appetite is normalized and my metabolism is consuming everything quite steadily again. I’m actually looking to trim more off from my bouts with Zyprexa and other medications as well…

Feels great being med-free.

1 Like